FAQ
Log In
Monday 5th December 2016
News
 › 
 › 

Cancer-jab death probe

29th September 2009

NHS bosses have started a "full and urgent" inquiry into why a schoolgirl died after being given the Cevarix injection.

Vaccination1

A post-mortem examination will be carried out in order to determine the cause of death.

Natalie Morton, a pupil at the Blue Coat Church of England school in Coventry, died at the City University hospital after she received the cervical cancer jab at the school.

The Medicines and Healthcare Regulatory Agency have said that 4,657 reactions have occurred from over 1.4 million injections of the vaccine.

The MHRA said it had been given 2,137 reports of side-effects from the jab between April 2008 and September 2009.

According to estimates, the danger of having a "life-threatening reaction" to the jab is one for every million injections of Cevarix.

Dr Caron Grainger, joint director of public health for NHS Coventry and Coventry City Council, said: "The incident happened shortly after the girl had received her HPV vaccine in the school. No link can be made between the death and the vaccine until all the facts are known and a post-mortem takes place."

Dr David Elliman, a consultant in community paediatrics at Great Ormond Street Hospital, said: "Once in a while you will expect someone to have a severe allergic reaction to a vaccine, just as with food or any medication."

 

Share this page

Comments

There are no comments for this article, be the first to comment!


Post your comment

Only registered users can comment. Fill in your e-mail address for quick registration.

Your email address:

Your comment will be checked by a Healthcare Today moderator before it is published on the site.

Mayden - Innovative cloud-based applications for healthcare
© Mayden Foundation 2016